Table of Contents Author Guidelines Submit a Manuscript
Journal of Function Spaces

Volume 2014, Article ID 234790, 9 pages

http://dx.doi.org/10.1155/2014/234790
Research Article

Spaces on the Unit Circle

School of Sciences, Anhui University of Science and Technology, Huainan, Anhui 232001, China

Received 11 May 2014; Accepted 28 July 2014; Published 20 August 2014

Academic Editor: Jose Luis Sanchez

Copyright © 2014 Jizhen Zhou. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We introduce a new space of Lebesgue measurable functions on the unit circle connecting closely with the Sobolev space. We obtain a necessary and sufficient condition on such that , as well as a general criterion on weight functions and , , such that . We also prove that a measurable function belongs to if and only if it is Möbius bounded in the Sobolev space . Finally, we obtain a dyadic characterization of functions in spaces in terms of dyadic arcs on the unit circle.

1. Introduction

In recent years a new class of Möbius invariant function spaces, called spaces, has attracted a lot of attention. These spaces were originally defined in [1] as spaces of analytic functions in the unit disc in the complex plane . Later on, some further generalizations such as and appeared; see [2, 3], for example. Let be the boundary of . For , Xiao studied the space in paper [4], consisting of all Lebesgue measurable functions with where the supremum is taken over all subarcs and is the arc length of . A series of results of can be found in [46]. Note that if , then coincides with , the space of measurable functions of bounded mean oscillation on introduced by John and Nirenberg in [7]. For any given arc and function , the square mean oscillation of on is defined by where Then a function is said to belong to the space if and only if .

In paper [2], Essén and Wulan studied spaces of holomorphic functions on the unit disc and developed their general theory. Later on, Wulan and Zhou gave a decomposition theorem on spaces and built a relationship between spaces of analytic functions and the Morrey type space; see [8, 9], for example. Our aim in this paper will be to extend these ideas to the real spaces so that we may obtain related results on the “real spaces” by using known results on real Hardy spaces. Historically, the “real variable” theory of Hardy spaces has proved to be important in the development of harmonic analysis. We feel that these spaces are intrinsically interesting and that understanding them better will help inform our study of spaces of holomorphic functions.

As a continuation of [2], Essén et al. described the boundary values behavior of analytic functions in spaces [10] as follows.

Theorem EWX. Let be nondecreasing and satisfy the conditions where Then belongs to the space if and only if

The above theorem suggests the following definition of spaces on the unit circle. Let be a nondecreasing function. The space consists of all Lebesgue measurable functions on for which (7) holds. If , , coincides with . The space first appeared in [11], where Pau gave that the Szegö projection from to is bounded and surjective. By [10] and [11] we know that if the weight function satisfies conditions (4) and (5).

In addition, (for two functions and ) means that there is a constant (independent of and ) such that . We say that (i.e., is comparable with ) whenever . In the whole paper we assume that is doubling; that is, .

2. BMO and Spaces

In this section, we investigate the relationship between spaces and and study how depends on the weight function .

The following identity is easily verified:

Proposition 1. is a subset of for all .

Proof. For , it is easy to see that Note that the area measure of is zero. For , we have Suppose that . For and integer , denote by the subarcs of with arc length . Then We have by (8).

Corollary 2. The space is Banach with the norm of , where is the supremum of (7).

Proof. Let be a Cauchy sequence in . By Proposition 1 we know that is subset of . Hence is a Cauchy sequence in as well and in for some . It follows from Fatou’s lemma that, for every integer , This gives in .

Theorem 3. if and only if

Proof. Assume that and (13) holds. We use for the arc in which has the same center as and length for a nonnegative integer . For any given and , then

By the inequality for and the above estimate, we have The above estimate shows that . This and Proposition 1 imply .

Conversely, suppose that . If we can choose an integer sequence such that Define a function as follows: Then ([12], page 178). By assumption we have . It is easy to see that We give the following estimate which will be proved later: By (17), (19), and (20), we have

We now prove (20). Note that is valid for all and . Then The proof is complete.

It is reasonable to assume that for otherwise weight function basically dose not play any role. Moreover, the function must be at least locally on the boundary when belongs to the spaces. Therefore the weight function plays a role only if is small. Then the following result is obvious.

Theorem 4. Let such that , and set . Then .

Proof. Since and is nondecreasing, it is easy to see that . We now prove . Note that there exists an integer such that . If , then by Proposition 1. For any , divide into the subarcs of length . For , denote the th subarcs, arranged in the natural order. Let be the smallest subarcs containing and . Then we have The above estimate gives Hence . So we have . The proof is complete.

The following result is natural in view of Proposition 1 and Theorem 3.

Theorem 5. Let and assume that as . If then .

Proof. Obviously, we have . We assume that . The open mapping theorem tells us that the identity map from one of those spaces into the other one is continuous. Therefore there exists a constant such that . By the assumption, there exists an integer such that for . For any , divide into the subarcs of length . For , denote by the th subarcs, arranged in the natural order. Applying the same manner in handing A and B in the proof of Theorem 4, we can deduce that if , then where is a constant which is dependent on . Consequently, for any and , we have

A simple computation shows that for . So all polynomials belong to spaces. For any given , denote by the truncation of the function . Then and . Applying Fatou’s lemma, we deduce that Equation (28) and Proposition 1 show . It follows from Theorem 3 that the integral (13) with must be convergent, which contradicts our assumption. We conclude that we must have .

3. Möbius Invariant Spaces

Let be a nondecreasing function. The Sobolev type space consists of those Lebesgue measurable functions satisfying If , then are sobolev spaces and are introduced in [4]. See [13] about the theory of Sobolev spaces. If , then is a subspace of . From Section 2 it turns out that is closely related to the Sobolev type space on the unit circle. By (7) and (29) it follows that is a subspace of . As a matter of fact, we have the following result.

Theorem 6. Let satisfy condition (4). Then , if and only if where is a Möbius transformation of the unit disk for .

Proof. We acknowledge that this proof is suggested by the technique of [4]. Firstly, we give the following equality for and :

Sufficiency. Suppose that (30) holds. Choose an arc . Without loss of generality, we assume . We choose a point of such that and are the center and arc length of , respectively. We have the following estimate: Then By (31) we complete the proof of sufficiency.

Necessity. We assume that . For any , let be the arc in with the midpoint of and the arc length of . If , we set . Also, define where is the smallest integer such that ; that is, . Then where For any given , we have By (32) and (37), we obtain that

On the other hand, by Lemma 2.1 of [10], condition (4) implies that for small enough . Then Here we apply the following estimate: The above estimate gives that

Applying the same manner in handing , we have . Therefore, we obtain The proof is complete.

Corollary 7. is a Möbius invariant space in the sense that for any and .

Proof. Corollary 7 is obvious by Theorem 6.

4. Dyadic Characterization

For given arc , denote by the set of the arcs of length obtained by successive bipartition of . The discrete characterization of space is given in [5]. We will prove a discrete characterization of spaces. The following is the principle result of this section.

Theorem 8. Let satisfy condition (4). Then belongs to the space , if and only if

We first acknowledge that this proof is suggested by the technique of [5]. To prove Theorem 8, we need the following lemmas.

Lemma 9. Let be an arc. If , then where

Proof. The following result can be found in [5]: Note that and . By (46), we have The proof is complete.

Lemma 10. Let satisfy condition (4). Let be three arcs of equal length: , such that and are adjacent and . Then for any , we have

Proof. See [5] about the proof of the following inequality: Without loss of generality, we assume that and . For each integer , let be the set of the dyadic arcs of length contained in , arranged in the natural order. If , then for some ; by (48) we have The different choices of yield different . Summing over all and , we have It is easy to see that The following estimate about the final double sum first appeared in Lemma 1 of [5]. Consider If satisfies condition (4), Lemma 2.1 in [10] implies that there exists some small enough such that is nondecreasing. Substituting and summing over , we finally obtain Thus we have proved (49) and hence the proof is complete.

Lemma 11. If satisfies condition (4), then there exists a such that is nonincreasing. Furthermore, for any .

Proof. Lemma 11 can be found in [14].

Proof of Theorem 8. We now prove the necessity. It is easy to see that By (55), we have where and , for , and , for .

Note that because of . Since satisfies condition (4), by Lemma 11 we may assume that is nonincreasing. In fact, if , we can replace with by Theorem 3. Then This gives

For sufficiency, we claim that where for .

In fact, by (56) and Fubini’s theorem, we have This and (56) show that it suffices to verify First, suppose that with and let be such that . Noting that and thus when , For each , the final integral equals . Hence the sum over is at least and (62) holds for .

If with , by (57) we have Hence (62) holds in this case.

We now assume that is defined on with constant outside . Let and be the two arcs of the same length as that are adjacent to on the left and right, respectively. Note that and . Note that for and for . Lemma 10 and (60) give The proof is complete.

Corollary 12. Let . Then belongs to if and only if

Proof. The nondecreasing function satisfies condition (4) if . The desired result follows from Theorem 8.

Conflict of Interests

The author declares that there is no conflict of interests regarding the publication of this paper.

Acknowledgment

The author thanks Professor H. Wulan for providing a number of helpful suggestions and corrections.

References

  1. R. Aulaskari, J. Xiao, and R. H. Zhao, “On subspaces and subsets of BMOA and UBC,” Analysis, vol. 15, no. 2, pp. 101–121, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  2. M. Essén and H. Wulan, “On analytic and meromorphic functions and spaces of QKtype,” Illinois Journal of Mathematics, vol. 46, no. 4, pp. 1233–1258, 2002. View at Google Scholar · View at MathSciNet · View at Scopus
  3. R. Zhao, On a General Family of Function Spaces, vol. 105 of Annales Academiae Scientiarum Fennicae: Mathematica, 1996.
  4. J. Xiao, “Some essential properties of Qp(Δ)-spaces,” Journal of Fourier Analysis and Applications, vol. 6, pp. 311–323, 2000. View at Google Scholar
  5. S. Janson, “On the space Qp and its dyadic counterpart,” in Proceedings of the Marcus Wallenberg Symposium, vol. 64 of Complex Analysis and Differential Equations, pp. 194–205.
  6. A. Nicolau and J. Xiao, “Bounded functions in Möbius invariant Dirichlet spaces,” Journal of Functional Analysis, vol. 150, no. 2, pp. 383–425, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. F. John and L. Nirenberg, “On functions of bounded mean oscillation,” Communications on Pure and Applied Mathematics, vol. 14, pp. 415–426, 1961. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. H. Wulan and J. Zhou, “Decomposition theorems for Qk spaces and applications,” Forum Mathematicum, vol. 26, no. 2, pp. 467–495, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  9. H. Wulan and J. Zhou, “α-order derivative, Morrey spaces and QK spaces,” Annales Academiæ Scientiarum Fennicæ Mathematica, vol. 38, pp. 193–207, 2013. View at Google Scholar
  10. M. Essén, H. Wulan, and J. Xiao, “Several function-theoretic characterizations of Möbius invariant QK spaces,” Journal of Functional Analysis, vol. 230, no. 1, pp. 78–115, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  11. J. Pau, “Bounded Möbius invariant QK spaces,” Journal of Mathematical Analysis and Applications, vol. 338, no. 2, pp. 1029–1042, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  12. E. M. Stein, Harmonic Analysis, Real-Variable Methods, Orthogonality, and Oscillatory Integrals, vol. 43, Princeton University Press, Princeton, NJ, USA, 1993. View at MathSciNet
  13. R. Adams, Sobolev Spaces, Academic Press, New York, NY, USA, 1975. View at MathSciNet
  14. J. Zhou and Y. Wu, “Decomposition theorems and conjugate pair in DK spaces,” Acta Mathematica Sinica, English Series, vol. 30, no. 9, pp. 1513–1525, 2014. View at Publisher · View at Google Scholar